Osaka Journal of Mathematics

Prime component-preservingly amphicheiral link with odd minimal crossing number

Teruhisa Kadokami and Yoji Kobatake

Full-text: Open access

Abstract

For every odd integer $c\ge 21$, we raise an example of a prime component-preservingly amphicheiral link with the minimal crossing number $c$. The link has two components, and consists of an unknot and a knot which is ($-$)-amphicheiral with odd minimal crossing number. We call the latter knot a Stoimenow knot. We also show that the Stoimenow knot is not invertible by the Alexander polynomials.

Article information

Source
Osaka J. Math., Volume 53, Number 2 (2016), 439-462.

Dates
First available in Project Euclid: 27 April 2016

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1461781797

Mathematical Reviews number (MathSciNet)
MR3492808

Zentralblatt MATH identifier
1373.57019

Subjects
Primary: 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45} 27M27

Citation

Kadokami, Teruhisa; Kobatake, Yoji. Prime component-preservingly amphicheiral link with odd minimal crossing number. Osaka J. Math. 53 (2016), no. 2, 439--462. https://projecteuclid.org/euclid.ojm/1461781797


Export citation

References

  • D. Bar-Natan and S. Morrison: Knot atlas, http://katlas.math.toronto.edu/wiki/ Main_Page.
  • R.I. Hartley: Invertible amphicheiral knots, Math. Ann. 252 (1980), 103–109.
  • \begingroup R. Hartley and A. Kawauchi: Polynomials of amphicheiral knots, Math. Ann. 243 (1979), 63–70. \endgroup
  • J.A. Hillman: Symmetries of knots and links, and invariants of abelian coverings, I, Kobe J. Math. 3 (1986), 7–27.
  • J. Hoste, M. Thistlethwaite and J. Weeks: The first $1{,}701{,}936$ knots, Math. Intelligencer 20 (1998), 33–48.
  • T. Kadokami: The link-symmetric groups of 2-bridge links, J. Knot Theory Ramifications 20 (2011), 1129–1144.
  • T. Kadokami: Amphicheiral links with special properties, I, J. Knot Theory Ramifications 21 (2012), 1250048, 17 pp, arXiv:math.GT/1107.0377.
  • T. Kadokami: Amphicheiral links with special properties, II, J. Knot Theory Ramifications 21 (2012), 1250047, 15 pp, arXiv:math.GT/1107.0378.
  • T. Kadokami and A. Kawauchi: Amphicheirality of links and Alexander invariants, Sci. China Math. 54 (2011), 2213–2227.
  • A. Kawauchi: The invertibility problem on amphicheiral excellent knots, Proc. Japan Acad. Ser. A Math. Sci. 55 (1979), 399–402.
  • A. Kawauchi: A Survey of Knot Theory, Birkhäuser, Basel, 1996.
  • Y. Kobatake: Morote-gata karamime no kousei (A construction of amphicheiral links), Master Thesis, Osaka City University (2012), (Japanese).
  • W. Menasco and M. Thistlethwaite: The classification of alternating links, Ann. of Math. (2) 138 (1993), 113–171.
  • K. Murasugi: Jones polynomials and classical conjectures in knot theory, Topology 26 (1987), 187–194.
  • K. Murasugi: Jones polynomials and classical conjectures in knot theory, II, Math. Proc. Cambridge Philos. Soc. 102 (1987), 317–318.
  • D. Rolfsen: Knots and Links, Publish or Perish, Berkeley, CA, 1976.
  • A. Stoimenow: Tait's conjectures and odd crossing number amphicheiral knots, Bull. Amer. Math. Soc. (N.S.) 45 (2008), 285–291.
  • A. Stoimenow: Non-triviality of the Jones polynomial and the crossing number of amphicheiral knots..
  • W.C. Whitten, Jr.: Symmetries of links, Trans. Amer. Math. Soc. 135 (1969), 213–222.